Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 21, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 10, 2010, 6:28 PM CDT for Florence County, Forest County, Marinette County, Wisconsin. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2010, 6:28 PM CDT (23:28 UTC)
- Expired
- Jul 10, 2010, 7:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Florence County, WI, Forest County, WI, Marinette County, WI
The radar
The Marquette radar (KMQT), 116 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
705
WUUS53 KGRB 102328
SVRGRB
WIC037-041-075-110015-
/O.NEW.KGRB.SV.W.0021.100710T2328Z-100711T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
628 PM CDT SAT JUL 10 2010
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN FLORENCE COUNTY IN NORTHEAST WISCONSIN...
EAST CENTRAL FOREST COUNTY IN NORTHEAST WISCONSIN...
NORTHWESTERN MARINETTE COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 715 PM CDT
* AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF FLORENCE
TO 6 MILES NORTHEAST OF GOODMAN TO 9 MILES SOUTHWEST OF GOODMAN...
AND MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PEMBINE AROUND 715 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
DUNBAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4572 8823 4565 8795 4543 8822 4552 8880
4578 8861 4575 8846
TIME...MOT...LOC 2328Z 281DEG 17KT 4583 8840 4570 8826
4554 8845
WIND...HAIL 60MPH 1.00IN
$$
RDM2 follow-up statements
086
WWUS53 KGRB 102354
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
654 PM CDT SAT JUL 10 2010
WIC037-110004-
/O.CAN.KGRB.SV.W.0021.000000T0000Z-100711T0015Z/
FLORENCE WI-
654 PM CDT SAT JUL 10 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FLORENCE COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4568 8833 4569 8826 4570 8815 4565 8795
4543 8822 4550 8869
TIME...MOT...LOC 2354Z 281DEG 17KT 4575 8800 4566 8807
4544 8836
$$
WIC041-075-110015-
/O.CON.KGRB.SV.W.0021.000000T0000Z-100711T0015Z/
FOREST WI-MARINETTE WI-
654 PM CDT SAT JUL 10 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MARINETTE AND EAST CENTRAL FOREST COUNTIES UNTIL 715 PM CDT...
AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM KINGSFORD TO 6 MILES NORTHWEST OF
PEMBINE TO 12 MILES EAST OF CARTER...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PEMBINE AROUND 710 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4568 8833 4569 8826 4570 8815 4565 8795
4543 8822 4550 8869
TIME...MOT...LOC 2354Z 281DEG 17KT 4575 8800 4566 8807
4544 8836
WIND...HAIL 60MPH 1.00IN
$$
RDM197
WWUS53 KGRB 110007
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
707 PM CDT SAT JUL 10 2010
WIC041-075-110017-
/O.EXP.KGRB.SV.W.0021.000000T0000Z-100711T0015Z/
FOREST WI-MARINETTE WI-
707 PM CDT SAT JUL 10 2010
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARINETTE AND EAST
CENTRAL FOREST COUNTIES WILL EXPIRE AT 715 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
LAT...LON 4568 8833 4569 8826 4570 8815 4565 8795
4543 8822 4550 8869
TIME...MOT...LOC 0007Z 281DEG 17KT 4574 8791 4565 8798
4543 8827
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:13 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 10, 4:13 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 413 PM CDT SAT JUL 10 2010 .SHORT TERM...TONIGHT AND SUNDAY SHORTWAVE WAS KICKING OFF SCATTERED THUNDERSTORMS THIS AFTERNOON. DRY ALOFT HAS ALLOWED FOR LARGER HAIL TO REACH THE GROUND WITH A FEW REPORTS OF A QUARTER TO HALF DOLLAR. THE CURRENT ACTIVITY SHOULD END THIS EVENING...THEN MORE THUNDERSTORM ACTIVITY IS EXPECTED AGAIN ON SUNDAY AHEAD OF COLD FRONT. THE AMOUNT OF SEVERE WEATHER WILL BE HIGHLY DEPENDENT ON HOW UNSTABLE WE GET ON SUNDAY DEPENDING ON CLOUD COVER AND HOW QUICK PRECIPITATION WORKS INTO THE REGION. CURRENT HAZARDOUS WEATHER OUTLOOK HAS THIS HANDLED WELL AND WILL CONTINUE. .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY. PCPN/SEVERE CHANCES WITH SYSTEMS ON SUNDAY NIGHT AND NEXT WED NIGHT/THU FOCUS OF THIS FORECAST PERIOD. FOLLOWED EUROPEON/GFS ENSEMBLE FOR GUIDANCE. PROGRESSIVE...FLAT PATTERN TO BECOME ESTABLISHED THIS PERIOD OVER NORTHERN TIER OF THE U.S AS LARGE AREA OF HIGH PRESSURE BUILDS OVER THE SOUTH/SOUTHWESTERN STATES. THIS PATTERN EXPECTED TO KEEP TEMPS AT OR ABOVE NORMAL WITH HIGHS INTO THE 80S MOST DAYS. INITIAL SYSTEM...SOME DIFFERENCES IN MODELS ON HOW/IF SYSTEMS PHASE LATER SUN/MON. NAM IS MOST AGGRESSIVE. HAVE GONE CLOSER TO CANADIAN AS SEEMS TO BE HANDLING SYSTEM BETTER AT CURRENT TIME. HAVE EXITED THE SYSTEM FASTER MONDAY...RAISING TEMPS NORTH CENTRAL ON MON WITH MORE SUN EXPECTED. HIGH PRESSURE TO BUILD IN FOR THE BEGINNING OF THE WORK WEEK. WAA PATTERN BECOMES ESTABLISHED WED AHEAD OF PACIFIC LOW PRESSURE/TROF WORKING EAST THROUGH THE PLAINS. MODELS TRENDING DRY THIS PERIOD...WILL FOLLOW SUIT BUT CAN NOT RULE OUT POSSIBLE SHOWERS WITH WEAK WAVES LIFTING OUT AHEAD OF MAIN SYSTEM. RELATIVELY STRONG PACIFIC SYSTEM TO SHIFT EAST THROUGH CANADA INTO HUDSON BAY REGION THU...WITH ASSOCIATED SURFACE COLD FRONT CUTTING ACROSS WI THU MORNING. A LOT A QUESTIONS REGARDING THIS SYSTEM. DYNAMICS STRONG AS SYSTEM MOVES THROUGH MN...THOUGH WEAKEN SIGNIFICANTLY OR LIFT NORTH OF WI BETWEEN 6-12Z THU. SHEAR MAXES OUT AROUND 40 OVER NW WI ON ECMWF. INHIBITION ALSO STRONG AS 850MB 700MB TEMPS AROUND 18C TO 20C AND 11C TO 13C RESPECTIVELY. HAVE RAISED POPS INTO HIGH CHANCE NORTHWEST ZONES LATE WED/EARLY THU THOUGH NO GOOD FEELING ON SEVERE POTENTIAL YET. && .AVIATION...SCATTERED THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER OF THE AFTERNOON BEFORE ENDING THIS EVENING. SOME OF THE STRONGER STORMS WILL PRODUCE GUSTS TO AROUND 35 KNOTS AND LOCALLY HEAVY RAIN WITH MVFR/IFR CEILINGS AND VISIBILITIES. MORE THUNDERSTORMS ARE IN THE FORECAST ON SUNDAY...STARTING IN THE WEST DURING THE MID TO LATE MORNING HOURS AND THEN SPREADING INTO EASTERN WISCONSIN DURING THE AFTERNOON. SOME OF THE STRONGER THUNDERSTORMS WILL PRODUCE GUSTY WINDS OVER 30 KNOTS AND CAUSE CEILINGS AND VISIBILITIES TO DROP INTO THE IFR/MVFR CATEGORY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG/TE
Hazardous weather outlook, Jul 10, 11:42 AM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1142 AM CDT SAT JUL 10 2010 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111645- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1142 AM CDT SAT JUL 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EARLY THIS EVENING. ALTHOUGH AN ISOLATED SEVERE STORM CAN NOT BE RULED OUT THIS AFTERNOON...THE STRONGER STORMS MAY APPROACH SEVERE LIMITS WITH WIND GUSTS OF 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AND SUNDAY EVENING. THE PRIMARY RISK IS OF DAMAGING WIND GUSTS. HEAVY RAINFALL IS ALSO POSSIBLE. THE EXACT TIME AND LOCATIONS OF THE THREAT OF SEVERE WEATHER WILL DEPEND ON THE AMOUNT OF CLOUD COVER THAT IS ACROSS THE AREA SUNDAY. BE SURE TO MONITOR LATER FORECASTS FOR MORE DETAILED INFORMATION. ANOTHER ROUND OF THUNDERSTORMS WILL ARRIVE WEDNESDAY NIGHT INTO THURSDAY. ALTHOUGH IT IS VERY DIFFICULT TO ASSESS THE RISK OF SEVERE WEATHER THAT FAR IN ADVANCE...THE STRENGTH OF THE UPPER LEVEL DISTURBANCE GENERATING THE STORMS SUGGESTS THAT STRONG OR SEVERE STORMS MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT COULD BE NECESSARY ON SUNDAY. LMZ521-522-541>543-111645- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1142 AM CDT SAT JUL 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT A FEW OF THE STORMS COULD BECOME STRONG ENOUGH TO PRODUCE ISOLATED WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY EVENING. THE PRIMARY RISK IS OF STRONG WIND GUSTS. HEAVY RAINFALL IS ALSO POSSIBLE. THE RETURN OF MORE HUMID AIR TO THE REGION COULD RESULT IN PATCHY FOG OVER THE BAY AND LAKE SUNDAY NIGHT INTO MONDAY...THOUGH IT IS NOT EXPECTED TO BE AS WIDESPREAD OR AS DENSE AS THE FOG A FEW DAYS AGO. ANOTHER ROUND OF THUNDERSTORMS WILL ARRIVE WEDNESDAY NIGHT INTO THURSDAY. ALTHOUGH IT IS VERY DIFFICULT TO ASSESS THE RISK OF SEVERE WEATHER THAT FAR IN ADVANCE...THE STRENGTH OF THE UPPER LEVEL DISTURBANCE GENERATING THE STORMS SUGGESTS THAT STRONG OR SEVERE STORMS MAY BE POSSIBLE. ECKBERG
In the hours before
Special weather statement, Jul 10, 5:26 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 526 PM CDT SAT JUL 10 2010 WIZ011>013-102330- FLORENCE-FOREST-NORTHERN MARINETTE COUNTY- 526 PM CDT SAT JUL 10 2010 AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM OVER CENTRAL FOREST COUNTY...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... GOODMAN BY 630 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. RDM
Local storm report, Jul 10, 5:30 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
530 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL ROTHSCHILD 44.88N 89.61W
07/10/2010 M0.50 INCH MARATHON WI TRAINED SPOTTER
SLIGHTLY LARGER THAN ONE HALF INCH.
&&
ECKBERGLocal storm report, Jul 10, 5:34 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
534 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL ROTHSCHILD 44.88N 89.61W
07/10/2010 M1.00 INCH MARATHON WI TRAINED SPOTTER
&&
BERSCHLocal storm report, Jul 10, 5:45 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
545 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 12 E WAUSAU 44.96N 89.38W
07/10/2010 E1.75 INCH MARATHON WI LAW ENFORCEMENT
&&
BERSCHLocal storm report, Jul 10, 5:53 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
553 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL WESTON 44.90N 89.57W
07/10/2010 E0.75 INCH MARATHON WI TRAINED SPOTTER
0.76 INCHES OF RAIN IN 30 MINUTES.
&&
BERSCHLocal storm report, Jul 10, 6:13 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
613 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL 4 N LAONA 45.62N 88.68W
07/10/2010 E1.00 INCH FOREST WI TRAINED SPOTTER
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 2:18 PM CDT | Severe Thunderstorm Warning | GRB | Portage | 40 min |
| Jul 10, 2:21 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Shawano | 39 min |
| Jul 10, 2:36 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 39 min |
| Jul 10, 2:55 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Winnebago | 35 min |
| Jul 10, 2:56 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 64 min |
| Jul 10, 3:10 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 50 min |
| Jul 10, 3:22 PM CDT | Areal Flood Advisory | GRB | Waushara, Winnebago | 3 hr |
| Jul 10, 3:29 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 61 min |
| Jul 10, 4:05 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Manitowoc, Outagamie | 55 min |
| Jul 10, 4:25 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 50 min |
| Jul 10, 5:16 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 59 min |
| Jul 10, 5:47 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 43 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.